Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 30, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 12, 2012, 4:18 AM EDT. It took effect at Mar 12, 2012, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2012, 4:18 AM EDT (08:18 UTC)
- In effect from
- Mar 12, 2012, 6:00 AM EDT
- Expired
- Mar 12, 2012, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
130 WHUS73 KIWX 120818 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 418 AM EDT MON MAR 12 2012 LMZ043-046-121630- /O.NEW.KIWX.SC.Y.0030.120312T1000Z-120313T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 418 AM EDT MON MAR 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: SOUTH 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS TODAY. * WAVES: UP TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
338 WHUS73 KIWX 121427 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1027 AM EDT MON MAR 12 2012 LMZ043-046-122230- /O.CON.KIWX.SC.Y.0030.000000T0000Z-120313T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1027 AM EDT MON MAR 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: SOUTH 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS THIS AFTERNOON. * WAVES: UP TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
295 WHUS73 KIWX 121940 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 340 PM EDT MON MAR 12 2012 LMZ043-046-130000- /O.CON.KIWX.SC.Y.0030.000000T0000Z-120313T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 340 PM EDT MON MAR 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: SOUTH 15 TO 25 KNOTS. * WAVES: UP TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 11, 8:20 PM EDT, 7 hours 58 minutes earlier.
Area forecast discussion, Mar 11, 8:20 PM EDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 820 PM EDT SUN MAR 11 2012 .UPDATE/AVIATION... DEEP/STACKED UPR LOW OVR SWRN KS FINALLY OPENING UP THIS EVE AND BEGINNING TO SHIFT EWD THROUGH CNTRL KS. DOWNSTREAM WCB QUITE IMPRESSIVE YET SLWR TO SHIFT EWD AS COMPARED TO 12Z GUIDANCE. 21Z RUC/HRRR EVEN SLWR W/NEWD ARRIVAL OF PCPN SHIELD ADVTG NEWD OUT OF MO AND GIVEN OBSVD TRENDS THIS EVENING...BACKED PCPN TIMING SUBSTANTIALLY AND SLWD PCPN EXIT EARLY MON AM. VFR CONDS THIS EVENING WILL GIVE WAY TO A PD OF AT LEAST MVFR CONDS TWD DAWN AS MO RAIN BAND CONTS NEWD. STG LLJ AHD OF EJECTING KS SW MAXIMIZES OVERHEAD TWD 12Z...CONCURRENT W/HEAVIEST BURST OF PCPN AND WILL YIELD A SVRL HR PD OF LLWS CONDS. && .SHORT TERM... / TONIGHT THROUGH MONDAY NIGHT / CLOSED UPPER LOW OVER THE CENTRAL HIGH PLAINS WILL LIFT NEWD TOWARDS THE IA/MN BORDER BY 12Z MONDAY...EVENTUALLY OPENING NEWD INTO THE NORTHERN GREAT LAKES MONDAY INTO MONDAY NIGHT AS IT GETS ABSORBED INTO A LARGER SCALE TROUGH MOVING ACROSS CANADA. MOISTURE ADVECTION WITHIN A 50-60 KT LOW LEVEL JET ON THE EASTERN FRINGE OF ASSOCIATED HEIGHT FALLS WILL BRING A 5-7 HOUR PERIOD OF ORGANIZED RAIN SHOWER ACTIVITY TO THE FA LATER TONIGHT...LINGERING INTO TOMORROW ALONG/EAST OF THE INTERSTATE 69 CORRIDOR. THIS BAND OF RAIN WILL BE FOCUSED WITHIN A STRONG AREA OF 1000-850 MB MOISTURE FLUX CONVERGENCE ALONG THE NOSE OF THE ABOVE MENTIONED LLJ. THIS LOW LEVEL FORCING WILL BE COINCIDENT WITH FAVORABLE DIFFLUENT FLOW ALOFT AHEAD OF A CYCLONICALLY CURVED UPPER JET STREAK. THIS WILL LIKELY SERVE TO ENHANCE RAINFALL ESPECIALLY GIVEN A 8-9 G/KG MOISTURE TAP WITHIN THE LOWEST 150 MB AND PRECIPITABLE WATER VALUES INCREASING TO NEAR 1.25 INCHES. STABILITY LOOKS MARGINAL FOR ANY EMBEDDED THUNDER BUT HELD ONTO SLIGHT CHC MENTION ACROSS THE SOUTH GIVEN MARGINAL 6 C/KM MID LVL LAPSE RATES ABOVE THE FRONTAL INVERSION. RAINFALL AMOUNTS GENERALLY BETWEEN A QUARTER AND HALF INCH CAN BE EXPECTED. SYSTEM MID LEVEL DRY SLOT WILL PUNCH INTO THE AREA ON MONDAY WITH MODEL SOUNDINGS AND 925/850 MB RH PROGS SUGGESTING THAT LOW CLOUDS WILL HANG ON THROUGH MUCH OF THE DAY...ALTHOUGH DO EXPECT DRY AIR ALOFT TO SCATTER THINGS OUT A BIT BY AFTERNOON. A VORT MAX AND ASSOCIATED MID LVL JET STREAK ROTATING UNDER THE PRIMARY MID/UPPER LEVEL CIRCULATION MAY VERY WELL SPARK CONVECTION ON THE SE FRINGE OF THE COLD POOL ALOFT. HIRES GUIDANCE DEVELOPS THIS CONVECTION ALONG A WEAK SFC TROUGH THAT IS GENERALLY PROGGED TO BE SOMEWHERE NEAR THE IL/WI BORDER INTO CENTRAL LOWER MI BY 21-00Z. GIVEN THE EXPECTED STEERING FLOW AND LACK OF FORCING OPTED TO DROP SCHC/CHC POPS ACROSS SOUTHERN AREAS MONDAY AFTERNOON/NIGHT...BUT DID CONTINUE WITH 20-40 POPS FOR SHOWERS/STORMS NORTH AS CONVECTION COULD CLIP THESE AREAS LATER IN THE DAY/EVENING. AND THERE STILL EXISTS THE POTENTIAL FOR SVR STORMS IN THE FAR NORTH DURING THIS TIME GIVEN A STRONGLY SHEARED ENVIRONMENT...WITH ONLY A SLIGHT RISK WARRANTED GIVEN UNCERTAINTIES WRT RECOVERY/BOUNDARY LAYER DESTABILIZATION. && .LONG TERM.../TUE-SUN/ RIDGING WILL MOVE EAST ACROSS OUR AREA TUE-WED PROVIDING FAIR WX. WNW SFC FLOW TUE ENHANCED BY LAKE BREEZE INFLUENCE WILL HOLD TEMPS IN THE 50S NEAR LAKE MICHIGAN WITH SOME COOLING EXTENDING WELL INLAND OVER NW INDIANA AND SWRN MI DUE TO ASSIST FROM GRADIENT WINDS. DRY AIRMASS AND SFC HIGH MOVG ACROSS THE AREA TUE NGT WILL PROVIDE GOOD RADIATIONAL COOLING... ESPECIALLY OVER ERN PORTIONS OF THE AREA WHERE RETURN FLOW WILL HOLD OFF UNTIL NEAR DAWN. LOWERED MINS A FEW DEGS IN THIS AREA AND ALONG THE LAKESHORE WHERE NIGHT WILL HAVE A COOLER START DUE TO LAKE BREEZE DURING THE DAY. SHRTWV EXPECTED TO MOVE NE FROM THE PAC NW TUE TO HUDSON BAY THU WITH ASSOCIATED SFC CDFNT SAGGING SLOWLY SE ACROSS THE GRTLKS BEFORE STALLING OUT ABOUT FRI OVER OR JUST NORTH OF OUR CWA... AND THEN LIFTING BACK NORTH OVER THE WEEKEND AS WEST COAST TROF DEEPENS AND DOWNSTREAM RIDGE FROM THE SERN U.S. TO THE GRTLKS STRENGTHENS. WK SHRTWVS MOVG NE FROM THE SRN PLAINS COMBINED WITH THIS WK SFC BOUNDARY AND MOIST/SLIGHTLY UNSTABLE GULF AIRMASS WHICH SHOULD BE IN PLACE FM THE LWR MS VALLEY THROUGH THE GRTLKS BY MID-WEEK SUGGESTS A PROLONGED PERIOD WITH POTENTIAL FOR CONVECTION IN OUR AREA. WHILE MOST OF THIS TIMEFRAME LIKELY TO BE DRY... THERE IS A POTENTIAL FOR SOME SUBSTANTIAL RAINFALL GIVEN THE MOIST/SLIGHTLY UNSTABLE GULF AIRMASS IN PLACE OVER OUR AREA. WITH RIDGE BUILDING OVER THE WEEKEND PROVIDING BETTER OPPORTUNITY FOR CONVECTIVE CAPPING WILL START OFF NEW DAY7 DRY. TEMPS WILL BE WELL ABOVE NORMAL THROUGH THE PERIOD WITH HIGHS GENERALLY IN THE U60S-M70S AND LOWS IN THE M50S. FRONT DROPPING INTO THE AREA SHOULD ONLY HAVE MINOR IMPACT ON TEMPS...EXCEPTION MAY BE NEAR LAKE MICHIGAN WHERE WEAKER GRADIENT ASSOCIATED WITH SAGGING FRONTAL BOUNDARY MAY ALLOW LAKE BREEZE TO DVLP. && AVIATION... MAIN CONCERN FOR THIS PERIOD IS TIMING OF ONSET AND DEPARTURE OF THE PRECIPITATION TONIGHT. SCATTERED HIGH CLOUDS CONTINUE TO DISSIPATE AS THEY MOVE INTO THE DRY AIRMASS CURRENTLY OVER THE AREA. THEREFORE...KEPT ONLY SCATTERED HIGH CLOUDS THROUGH 23Z. AFTER 23Z AN OVERCAST CLOUD DECK AROUND 10KFT SHOULD MOVE INTO NORTHERN INDIANA AS BETTER DEEP MOISTURE ARRIVES. TIMING THE EXACT ARRIVAL TIME OF PRECIPITATION IS TOUGH CONSIDERING THE DRY AIRMASS WHICH MUST BE OVERCOME. ATTM ARRIVAL TIME APPEARS TO BE BETWEEN 07Z AND 10Z AT BOTH TERMINALS. KEPT VFR CIGS AND MVFR VIS IN TAFS BUT AN INCREASE IN LL MOISTURE AND A PERIOD OF POSSIBLE HEAVIER RAINFALL MAY BRING IFR CIGS/VIS TO BOTH TERMINALS FOR A BRIEF PERIOD. GIVEN THE SHORT DURATION AND THE UNCERTAINTY ON EXACT TIMING A OF THE HEAVIER RAINFALL...ELECTED TO KEEP IFR MENTION OUT OF 18Z TAFS. ADDITION OF IFR CONDITIONS MAY BE NEEDED IN ADDITIONAL TAF ISSUANCES. A 50 KNOT LLJ WILL MOVE OVER NORTHERN INDIANA TONIGHT...BUT PERIOD OF FAVORABLE CONDITIONS IS BRIEF AND SHEAR MAGNITUDE IS MARGINAL. THEREFORE...REMOVED LLWS MENTION FROM 18Z TAFS. RAINFALL SHOULD BE THROUGH BOTH TERMINALS BETWEEN 14Z AND 16Z WITH CLEARING QUICKLY TO FOLLOW. GOOD MIXING IN THE DRY SLOT WILL CAUSE GUSTY CONDITIONS WITH SOME GUSTS AS HIGH AS 25 KNOTS IN THE AFTERNOON. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...STEINWEDEL LONG TERM...JT AVIATION...T
Hazardous weather outlook, Mar 11, 6:19 AM EDT, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 619 AM EDT SUN MAR 11 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-121030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 619 AM EDT SUN MAR 11 2012 /519 AM CDT SUN MAR 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. SEVERE STORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY. THERE IS A SLIGHT CHANCE THAT STORMS ON MONDAY COULD BE STRONG TO SEVERE. ADDITIONAL CHANCES FOR THUNDERSTORMS EXIST WEDNESDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-121030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 619 AM EDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS EXIST WEDNESDAY NIGHT INTO SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 7:12 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Saint Joseph | 48 min |
| Mar 12, 7:57 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 48 min |
| Mar 12, 7:59 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale | 21 min |
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.